Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Complications due to stopping Sustiva?
Jan 10, 2013

Hi! I had been on the cocktail: Sustiva, Tenofivor, and Lamivude for 10+ years. When I first started, I had an anxiety issue, which I had never previously had in my life. It went away after 3 weeks and did not have another problem until I just (as of this past Sunday) stopping taking my HAART and replaced it with Complera. This was done as I was experiencing CNS issues and my doctor and I thought it was finally time to try something new. Day one and two I was fine. Day three (today) I woke up (after not able to sleep soundly) in a pretty severe anxiety attack that caused me to cry for 3 hours. I feel better now. And spoke with my doctor, and he thinks it is the Sustiva "withdrawal" coupled with Complera mixing with Sustiva's toxicity. I just wanted a second opinion and am wondering if you have ever heard about this before? I'm quite worried I will wake up tomorrow in the same, helpless panic. Definitely not fun. Thank you for your time and response!

With best regards, Melissa

Response from Dr. Henry

There can be sort of a double level of the efavirenz and rilpivirine (in Complera) during the transition to Complera. Rilpivirine can also cause some central nervous system problems (though less than with efavirenz/Sustiva) so again there can be levels of both during the first several weeks that in some patients could lead to some of the symptoms patients can experience during the first weeks after initially starting Sustiva. If that is what is going on then history may repeat itself with similar course to what you experienced when first starting your Sustiva. I would keep your HIV doctor informed about how you are doing. KH



Previous
having gaining of stomach
Next
fatty cheeks

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement